I started my Levemir last night 6 units. I usually wake up at 7am. I just woke up it's 5am my blood sugar right now is 70. So here I am awake and don't know what to do. I'm suppose to eat 15g of carbs this morning and take my first 1unit of Novolog. What do I do? Do I still take the Novolog right now before breakfast? Do I eat then take it? Do I treat this 70fasting with low blood sugar treatment? What do I do? I'm so nervous

Views: 280

Reply to This

Replies to This Discussion

So I'm testing after eating like the 1st,2nd and 3rd hour just to get data,and after dinner I had 134 at 1 hr,141 at 2 hrs now 3 hours later 160? I'm confused.

It will be confusing till they get your basal and bolus doses set right. It just probably means either your I:C ratio is off some, OR eventually u will have to add a correction factor. Don't expect perfect numbers right now, right now isnt about perfect numbers, it's about finding rations that work for you. Have you ever read the book Using Insulin by John Walsh...or Think Like A Pancreas by Gary Scheiner, they are probably 2 of the best books around for people learning how to dose with MDI insulin. Well worth the money and many of us have copies and still refer to them periodically.

It also depends on what you ate. For example, if I eat a meal with beef, my numbers will rise until about the three hour mark.

Yes I'm reading "Think like a Pancreas" Couldn't find using insulin when I was at library I looked though. Shawnmarie ok that makes since I had beef..so is it from the protein?
I'm suppose to take my other medicine for my pituitary tumor before bed and I suppose to eat something with it. The nurse said to just have 15g or less with some protein... I asked do I take the novolog for this and she said no.... Won't I go really high then if I don't take that? The only thing i'll be taking is the Levemir will that prevent a spike? I don't know I'm super effy about having a snack at night because I'm afraid it will go high..but they want me back on my medicine as soon as possible...

Right now, for me, beef seems to be the only protein that has such a noticeable effect. Other meats, cheese, greek yogurt, etc., are proteins that don't seem to affect my BG much.

I would also wonder if you had high fat in your meal as that sometimes makes for later spikes. Also, until your basal is right that could contribute to highs between meals. I disagree with your nurse. If you are supposed to take food with your medicine, I would have a carb free snack such as cheese, meat, nuts. If you eat 15 grams you do need to bolus or you will spike. No, Levemir won't help with spikes from food as it's long acting. I would definitely suggest a carb free snack for your medicine.

Thank you I was thinking the same thing.. Like cheese stick or something like that?

There you go!

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#OpposeAB1893: California Bill that Burdens People with Diabetes on Insulin

A couple of days ago I learned that the California State Assembly is considering AB-1893 Sharps waste, which in (if approved) will mandate that: “Sharps sold to the general public in California shall be sold with a sharps waste container Read on! →

FDA Docket Extended! We Need You.

If you are new to diabetes advocacy in the traditional sense of the word, you may be thinking, “What the heck is a docket!?” I certainly was the first twenty times I heard it (yes it took that long). For Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Heather Gabel
(Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator
Bradford (has type 1)

Administrators
Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service